Alert archive / Wyoming / Flash Flood Watches in 2016
Flash Flood Watch 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood watch at May 6, 2016, 1:44 PM MDT for 5 counties in Wyoming. It took effect at May 7, 2016, 12:00 PM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 1:44 PM MDT (19:44 UTC)
- In effect from
- May 7, 2016, 12:00 PM MDT
- Expired
- May 8, 2016, 2:31 PM MDT
- In force
- 27 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 100 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2689 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WGUS65 KCYS 061944 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT FRI MAY 6 2016 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE ON SATURDAY ALONG THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING... .A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...PRODUCING MODERATE TO HEAVY RAINFALL IN THE LARAMIE RANGE AND VICINITY...AND THE PLAINS OF SOUTHEAST WYOMING. IN ADDITION...COULD SEE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE SAME LOCATIONS...PRODUCING REPEATED HEAVY RAINFALL WITH 1 TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME. THUS...THERE IS AN INCREASED RISK FOR FLASH FLOODING OVER THE AREA...ESPECIALLY NEAR SMALL STREAMS AND RIVERS...STEEPER TERRAIN...AND OTHER LOW LYING AREAS SATURDAY AFTERNOON THROUGH EARLY SATURDAY NIGHT. WYZ103-106>108-115>119-070600- /O.NEW.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND... GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 144 PM MDT FRI MAY 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING... INCLUDING THE FOLLOWING AREAS...CENTRAL LARAMIE COUNTY... CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY...GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON THROUGH THE NIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND VICINITY...AND THE PLAINS OF SOUTHEAST WYOMING. * RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RJM
5 follow-up statements
921 WGUS65 KCYS 070432 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1032 PM MDT FRI MAY 6 2016 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN POSSIBLE SATURDAY ALONG THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING... .A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO SOUTHEAST WYOMING SATURDAY AFTERNOON AND SATURDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...PRODUCING HEAVY RAINFALL OVER THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST WYOMING. IN ADDITION...REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE SAME LOCATIONS COULD PRODUCE REPEATED HEAVY RAINFALL WITH 1 TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME. THEREFORE...THERE IS AN INCREASED RISK FOR FLASH FLOODING OVER THE AREA...ESPECIALLY NEAR SMALL STREAMS AND RIVERS...STEEPER TERRAIN... AND OTHER LOW LYING AREAS SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. WYZ103-106>108-115>119-071200- /O.CON.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND... GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 1032 PM MDT FRI MAY 6 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY...GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST WYOMING. * RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
463 WGUS65 KCYS 071408 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 808 AM MDT SAT MAY 7 2016 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN LATER TODAY ALONG THE LARAMIE RANGE AND PLAINS OF SOUTHEAST WYOMING... .A STRONG UPPER LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE STRONG...PRODUCING HEAVY RAINFALL OVER THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST WYOMING. IN ADDITION...REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE SAME LOCATIONS COULD PRODUCE REPEATED HEAVY RAINFALL WITH 1 TO 2 INCHES OR MORE POSSIBLE IN A SHORT PERIOD OF TIME. WYZ101-072215- /O.EXA.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...GLENROCK 808 AM MDT SAT MAY 7 2016 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF EAST CENTRAL WYOMING...INCLUDING THE FOLLOWING AREA...CONVERSE COUNTY LOWER ELEVATIONS. * FROM NOON MDT TODAY THROUGH LATE TONIGHT * POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST WYOMING. * DEER CREEK HAS ALREADY SEEN A RAPID RISE UPSTREAM OF GLENROCK THIS MORNING. ADDITIONAL RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ103-106>108-115>119-072215- /O.CON.KCYS.FF.A.0001.160507T1800Z-160508T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...GARRETT...BORDEAUX...WHEATLAND... GUERNSEY...TORRINGTON...BOSLER...LARAMIE...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK... CHEYENNE...PINE BLUFFS 808 AM MDT SAT MAY 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY...GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * FROM NOON MDT TODAY THROUGH LATE TONIGHT * POTENTIAL FOR HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...WITH THE POSSIBILITY OF REDEVELOPMENT OVER THE SAME LOCATIONS ALONG THE LARAMIE RANGE AND THE PLAINS OF SOUTHEAST WYOMING. * RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HAHN
294 WGUS65 KCYS 080209 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT SAT MAY 7 2016 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THIS EVENING FOR THE PLAINS OF SOUTHEAST WYOMING... .A SLOW MOVING UPPER LOW PRESSURE SYSTEM WILL PRODUCE SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHEAST WYOMING THIS EVENING. RUNOFF ON ALREADY SATURATED GROUNDS AND SWOLLEN CREEKS AND STREAMS MAY LEAD TO FLASH FLOODING. WYZ101-103-106>108-115>119-080900- /O.CON.KCYS.FF.A.0001.000000T0000Z-160508T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE... PINE BLUFFS 809 PM MDT SAT MAY 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... CONVERSE COUNTY LOWER ELEVATIONS. IN SOUTHEAST WYOMING... CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY... GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * UNTIL 3 AM MDT SUNDAY * HEAVY RAIN FROM SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING FOR THE PLAINS OF SOUTHEAST WYOMING. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE. * RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
968 WGUS65 KCYS 080819 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 219 AM MDT SUN MAY 8 2016 ...SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ONCE AGAIN THIS AFTERNOON AND EVENING FOR THE PLAINS OF SOUTHEAST WYOMING... .A SLOW MOVING AREA OF LOW PRESSURE WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY. A FEW STORMS MAY PRODUCE MODERATE TO HEAVY RAIN. RUNOFF ON SATURATED GROUND AND SWOLLEN CREEKS AND STREAMS MAY LEAD TO FLASH FLOODING. WYZ101-103-106>108-115>119-090000- /O.EXT.KCYS.FF.A.0001.000000T0000Z-160509T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE... PINE BLUFFS 219 AM MDT SUN MAY 8 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL WYOMING AND SOUTHEAST WYOMING... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WYOMING... CONVERSE COUNTY LOWER ELEVATIONS. IN SOUTHEAST WYOMING... CENTRAL LARAMIE COUNTY...CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY...EAST LARAMIE COUNTY...EAST PLATTE COUNTY... GOSHEN COUNTY...LARAMIE VALLEY...NORTH LARAMIE RANGE...SOUTH LARAMIE RANGE AND SOUTH LARAMIE RANGE FOOTHILLS. * THROUGH THIS AFTERNOON * NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE WATCH AREA THIS AFTERNOON AND EVENING. ALTHOUGH THE OVERALL THREAT FOR HEAVY RAIN IS LOWER THAN SATURDAY...NUMEROUS STREAMS AND CREEKS MAY ALREADY BE RUNNING HIGH...AND GROUNDS ARE LIKELY SATURATED WITH RECENT RAINFALL. ADDITIONAL RAINFALL COULD CAUSE PROBLEMS. * RAPID RISES OF CREEKS AND SMALL RIVERS WILL BE POSSIBLE IN AREAS DOWNSTREAM WHERE HEAVY RAINS PERSIST. ROCK OR MUD SLIDES WILL BE POSSIBLE IN STEEPLY SLOPED AREAS...ESPECIALLY AROUND MOUNTAIN PASSES...CANYONS AND BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HAMMER
285 WGUS65 KCYS 082031 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 231 PM MDT SUN MAY 8 2016 WYZ101-103-106>108-115>119-082145- /O.CAN.KCYS.FF.A.0001.000000T0000Z-160509T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...GARRETT...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...BOSLER...LARAMIE...BUFORD...PUMPKIN VINE... VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK...CHEYENNE... PINE BLUFFS 231 PM MDT SUN MAY 8 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST WYOMING HAS BEEN CANCELLED. ALTHOUGH SOME FLOODING CONTINUES ALONG CHUGWATER CREEK IN SOUTHEAST PLATTE COUNTY THIS AFTERNOON...THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ HAHN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood watch went out at May 6, 12:50 PM MDT, 54 minutes earlier.
Area forecast discussion, May 6, 12:50 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1250 PM MDT FRI MAY 6 2016 .UPDATE... && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 401 AM MDT FRI MAY 6 2016 AN EXTREMELY ACTIVE PERIOD OF WEATHER OVER THE NEXT FEW DAYS WITH AT LEAST SOME POTENTIAL FOR SEVERE THUNDERSTORMS...FLASH FLOODING...AND ACCUMULATING MOUNTAIN SNOW. MORNING WATER VAPOR AND OBJECTIVE UPPER- AIR ANALYSIS REVEAL AN IMPRESSIVE OMEGA BLOCK ENCOMPASSING VIRTUALLY ALL OF THE LOWER 48. HIGH-AMPLITUDE RIDGING OVER THE GREAT PLAINS IS EXPECTED TO BREAK DOWN OVER THE NEXT 12 HOURS...BUT EXPECT VERY SLOW PROGRESSION OF THE SOUTHWESTERN US LOW GIVEN THE CURRENT LARGE SCALE BLOCKING PATTERN IN PLACE. SOUTHWEST FLOW ALOFT IS ALREADY INCREASING OVER THE CWA THIS AM WITH DEEP MOISTURE STREAMING NORTHWARD. WE WILL NOT SEE AS MUCH SUN AS WE HAVE OVER THE LAST FEW DAYS...BUT EXPECT ANOTHER MILD AFTERNOON WITH MODELS STILL SHOWING H7 TEMPS BETWEEN +8 AND +10 DEG C. IT WILL ALSO BE A WARM START TO THE DAY WITH CHEYENNE SITTING AT 53 DEGREES AS OF 3 AM MDT. WEAK SURFACE CYCLOGENESIS WILL OCCUR OVER NORTHEASTERN CO TODAY...RESULTING IN LOW-LEVEL UPSLOPE ALONG AND EAST OF THE LARAMIE RANGE HEADING INTO THIS AFTERNOON. LOW-LEVEL MOISTURE IS EXPECTED TO INCREASE WITH DEW POINTS IN THE 40S TO NEAR 50. WARM TEMPERATURES AT THE SURFACE WILL PROMOTE STEEP LAPSE RATES...POSSIBLY YIELDING CAPES AROUND 500-1000 J/KG AREAWIDE. FORECAST SOUNDINGS LOOK FAVORABLE FOR STRONG TO LOCALLY SEVERE CONVECTION...SO ADDED MENTION OF SMALL HAIL AND GUSTY WINDS FOR ALL ZONES THIS AFTERNOON. THE 06Z DY1 CONVECTIVE OUTLOOK FROM SPC HAS MUCH OF THE AREA IN A MARGINAL RISK. A PIECE OF MID-LEVEL VORT ENERGY IS PROGGED TO ROTATE ACROSS SOUTHEAST WYO LATE TONIGHT...BETWEEN 00Z AND 12Z SAT. BELIEVE THIS WILL INTERACT WITH A PRONOUNCED FRONTAL BOUNDARY AND DEEP UPSLOPE FLOW TO PRODUCE AN AREA OF MODERATE TO HEAVY PRECIPITATION OVER OUR NORTHERN ZONES...SO WENT AHEAD AND INTRODUCED CATEGORICAL POPS PER COORDINATION WITH UNR. BIG CHALLENGES WITH THE FORECAST FOR SATURDAY. MODELS SHOW THE UPPER LOW CENTERED OVER THE FOUR CORNERS WITH ONE OR MORE SIGNIFICANT VORT LOBES AFFECTING THE CWA...THE STRONGER OF WHICH APPEARS TO ARRIVE IN THE LATE AFTERNOON/EVENING. STRONG DYNAMIC SUPPORT IS LIKELY THROUGH THE DAY WITH CYCLOGENESIS OVER NORTHEAST CO REINFORCING UPSLOPE FLOW AND UPPER-LEVEL DIVERGENCE IN THE LEFT EXIT REGION OF A 100-110 KNOT H25 JET OVER SOUTHEAST CO. SEVERE THUNDERSTORMS ARE STARTING TO LOOK LIKE MORE OF A THREAT...MAINLY IN THE CYS-TOR-SNY TRIANGLE AND AREAS TO THE SOUTH AND EAST. WOULD LIKE TO SEE THE POSITION OF THE SURFACE LOW FARTHER NORTHWEST FOR A BIG OUTBREAK...BUT NONETHELESS THIS DOES SUPPORT MOIST EASTERLY SFC FLOW VEERING TO THE SOUTHEAST AT H7 WHICH YIELDS SHEAR PROFILES FAVORABLE FOR SUPERCELLS. BOTH THE GFS AND NAM SHOW 1500-2500 J/KG OF SBCAPE AND EXCELLENT 0-1 KM EHI GIVEN LOW-LVL SHEAR IN PLACE. SLIGHT RISK FROM SPC NOW INCLUDES I80 BETWEEN SIDNEY AND CHEYENNE...SO DECIDED TO ADD MENTION OF SEVERE. CIPS ANALOGS ARE CONSISTENT WITH SEVERAL NORTHEAST COLORADO TORNADO EVENTS...SO WOULD NOT BE SURPRISED TO SEE AN ISOLATED TORNADO OR TWO NEAR THE COLORADO BORDER ON SATURDAY. IN ADDITION TO THE RISK FOR SEVERE THUNDERSTORMS...A MORE WIDESPREAD THREAT FOR VERY HEAVY RAIN IS EXPECTED. DEEP MOISTURE AND IMPRESSIVE LARGE SCALE DYNAMICS WILL BE IN PLACE THROUGH THE NIGHT AS THE UPPER LOW WILL BE SLOW MOVING DUE TO A REX BLOCK. ABSOLUTELY NO DOUBT THAT THUNDERSTORMS ON SATURDAY/SATURDAY NIGHT WILL BE VERY EFFICIENT RAIN PRODUCERS WITH PWATS OF 0.5 TO 1.0 INCH BEING WELL ABOVE CLIMO. SOME CONCERN FOR TRAINING CONVECTION AS WELL. THE PRIMARY ISSUE HERE WILL LIKELY BE OVER THE HIGHER TERRAIN WITH AN ENHANCED LIKELIHOOD FOR AN ACCELERATED SNOWMELT AND FLASH FLOODING OF CREEKS/STREAMS. GAVE SOME CONSIDERATION TO A FLASH FLOOD WATCH...BUT WE DECIDED TO LET THE DAY SHIFT TAKE ANOTHER LOOK AND SEE IF THEY CAN NARROW DOWN THE SPECIFIC THREAT AREAS. WPC HAS MUCH OF OUR CWA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL ON SATURDAY...SO FULLY EXPECT THAT FLOOD AND/OR FLASH FLOOD WATCHES WILL BE NECESSARY SOON. BY LATE SATURDAY NIGHT...WBZ HEIGHTS FINALLY DROP BELOW 10K FEET WHICH WOULD SUGGEST MOUNTAIN SNOW. COULD SEE ADVISORY-LEVEL AMOUNTS IF THE CHANGEOVER OCCURS SOON ENOUGH OVER THE SNOWY AND SIERRA MADRE RANGES. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 401 AM MDT FRI MAY 6 2016 WET PATTERN CONTINUES INTO SUNDAY AS THE UPPER LOW ESSENTIALLY STALLS ACROSS SOUTHEAST WYOMING WITH HIGH CHANCE TO LIKELY POPS A FAIRLY GOOD BET ACROSS THE ENTIRE FORECAST AREA. CONCERNS FOR FLOOD POTENTIAL WILL CONTINUE INTO SUNDAY GIVEN COVERAGE OF RAIN BUT COOLER TEMPERATURES SHOULD MEAN MORE SNOW IN THE HIGHER ELEVATIONS VERSUS RAIN BY LATE IN THE WEEKEND. THE AIRMASS WILL BE A BIT MORE STABILIZED ON SUNDAY DUE TO COOLER BOUNDARY LAYER CONDITIONS...HOWEVER WE STILL EXPECT TO SEE THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN THE AFTERNOON TO EARLY EVENING HOURS. THE UPPER LOW FINALLY KICKS OUT TO THE NORTHEAST LATE MONDAY WITH A DOWNWARD TREND IN POPS EXPECTED ACROSS THE SOUTHERN ZONES TUESDAY WITH CHANCE POPS FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE NORTHERN ZONES AHEAD OF THE NEXT APPROACHING UPPER TROUGH MOVING DOWN FROM MONTANA. THAT TROUGH MOVES EAST BY THURSDAY WITH SLIGHT CHANCE POPS EXPECTED GOING INTO LATE WEEK. OVERALL NEXT WEEK LOOKS TO BE COOLER THAN WHAT WE HAVE SEEN THE LATTER PART OF THIS WEEK WITH DAILY HIGH TEMPS GENERALLY IN THE 40S-50S WEST AND 60S EAST. ELEVATIONS ABOVE 9500 FT LOOK TO SEE HIGHS IN THE MID 30S TO AROUND 40 THROUGH THE WEEK...COOL ENOUGH TO SLOW THE SNOWMELT PROCESS A BIT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1245 PM MDT FRI MAY 6 2016 MAIN CONCERNS TO AVIATION FOR THIS CYCLE BEGINS WITH THUNDERSTORM ACTIVITY DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. PINPOINTING THE LOCATION AND TIMING OF THIS THUNDERSTORM ACTIVITY IS VIRTUALLY IMPOSSIBLE. SO FAR NOW HAVE HEDGED THE TAFS WITH VCTS AND VCSH AND WILL UPDATE AS MORE DEFINITIVE OBSERVATION INFORMATION EMERGES THIS AFTERNOON. THESE THUNDERSTORMS WILL SLOWLY WEAKEN OVERNIGHT WITH ANOTHER ROUND EXPECTED JUST BEYOND THIS PERIOD. WILL SEE SOME LOWER STRATUS REDUCE CIGS TO 1-2 KFT AFTER 10Z AT SE WYOMING AND WESTERN NEBRASKA TERMINALS. && .FIRE WEATHER... ISSUED AT 401 AM MDT FRI MAY 6 2016 COOLER AND WETTER PATTERN STILL PROJECTED TO SET UP ACROSS SE WYOMING AND THE WESTERN NEBRASKA PANHANDLE THROUGH THE WEEKEND. PATTERN BECOMES A BIT LESS ACTIVE FOR SHOWERS AND THUNDERSTORMS BY MID WEEK WITH PROJECTED CONDITIONS EXPECTED TO REMAIN WELL ABOVE ANY CRITICAL THRESHOLDS FOR FIRE WEATHER CONCERNS IN THE FORSEEABLE FUTURE. && .HYDROLOGY... ISSUED AT 401 AM MDT FRI MAY 6 2016 WARM TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON HIGHS LIKELY IN THE 50S IN THE HIGH ELEVATIONS OF THE SNOWY/SIERRA MADRE RANGES. MTN CREEKS AND STREAMS WILL CONTINUE TO SEE NOTABLE RISES IN THE NEXT 24 TO 48 HOURS. WIDESPREAD THUNDERSTORMS COULD PRODUCE HEAVY RAIN TODAY AND SATURDAY. RAIN ON SNOW COULD YIELD ACCELERATED SNOWMELT AND LEAD TO FLASH FLOODING...ESPECIALLY OF MOUNTAIN CREEKS/STREAMS. THERE MAY ALSO BE A THREAT FOR LOCALIZED FLASH FLOODING OVER THE PLAINS. FLASH FLOOD WATCHES MAY BECOME NECESSARY SOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLH LONG TERM...JG AVIATION...CAH FIRE WEATHER...JG HYDROLOGY...CLH
Hazardous weather outlook, May 6, 4:26 AM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 426 AM MDT FRI MAY 6 2016 WYZ103>106-109>117-071030- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 426 AM MDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND WEST OF THE LARAMIE RANGE TODAY AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH VERY HEAVY RAIN. MOUNTAIN SNOWMELT WILL CONTINUE TODAY WITH WARM TEMPERATURES IN THE HIGH COUNTRY. THUNDERSTORM ACTIVITY MAY ACCELERATE SNOWMELT AND LEAD TO FLASH FLOODING OF MOUNTAIN CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE SATURDAY AND SATURDAY NIGHT. AGAIN...RAIN ON SNOW COULD LEAD TO ACCELERATED SNOWMELT AND POSSIBLE FLASH FLOODING. RAIN WILL CHANGE TO SNOW OVER THE SNOWY AND SIERRA MADRE RANGES LATE SATURDAY NIGHT. SOME ACCUMULATIONS ARE LIKELY. UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 071030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 426 AM MDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD ALONG AND EAST OF THE LARAMIE RANGE TODAY AND CONTINUE THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG...WITH SMALL HAIL AND STRONG WINDS THE PRIMARY HAZARDS ALONG WITH VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND AND TORRENTIAL RAINFALL. AT THIS TIME...THE HIGHEST PROBABILITY FOR SEVERE WEATHER WILL BE ALONG INTERSTATE 80 BETWEEN CHEYENNE AND SIDNEY. UNSETTLED WEATHER WILL PERSIST THROUGH MUCH OF NEXT WEEK...WITH DAILY CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON SATURDAY AFTERNOON.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:51 PM MDT | Special Weather Statement | CYS | Albany | 24 min |
| May 6, 4:16 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| May 6, 5:03 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| May 6, 5:24 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
Nearby
Flash Flood Watches in Wyoming, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.